Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 12, NWS Dodge City, KS

February 26, 20239 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Feb 26, 2023, 5:57 PM CST for 9 counties in Kansas. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2023, 5:57 PM CST (23:57 UTC)
Expired
Feb 26, 2023, 6:45 PM CST
In force
48 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.25 in
Wind
70.0 mph

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS

The radar

The Dodge City radar (KDDC), 34 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 6:00 PM CSTTSTM WND DMG1 Ssw Jetmore, KSTHE STORM SPOTTER DESCRIBED A SMALL PATH OF DAMAGE THROUGH THE CEMETERY, INCLUDING TREE DAMAGE AND HEAD STONE DAMAGE. A PHOTOGRAPH OF ONE HEAD STONE WAS SHOWN TO BE FLIPPED UPSIDE DOWN. TIME OF EVENT ESTIMATED BASED ON RADAR DATA.
Feb 26, 6:05 PM CSTTSTM WND GST 627 Wnw Spearville, KSMESONET STATION SPUK1 SPEARVILLE.
Feb 26, 6:05 PM CSTTSTM WND GST 951 Nnw Jetmore, KSCORRECTS PREVIOUS TSTM WND GST REPORT FROM 1 NNW JETMORE. FROM THE KANSAS MESONET STATION KJTK1 (HODGEMAN). THIS IS A 10 METER WIND GUST OBSERVATION.
Feb 26, 6:05 PM CSTTSTM WND GST 951 Nnw Jetmore, KSFROM THE KANSAS MESONET STATION JTMK1 (HODGEMAN). THIS IS A 10 METER WIND GUST OBSERVATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 3:17 PM CSTSevere Thunderstorm WatchSPC5 hr
Feb 26, 3:33 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3141 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

070 
WUUS53 KDDC 262357
SVRDDC
KSC025-033-047-057-069-083-097-119-145-270045-
/O.NEW.KDDC.SV.W.0012.230226T2357Z-230227T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
557 PM CST Sun Feb 26 2023

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Ford County in southwestern Kansas...
  Kiowa County in south central Kansas...
  Southern Hodgeman County in southwestern Kansas...
  Northeastern Meade County in southwestern Kansas...
  Northern Comanche County in south central Kansas...
  Southwestern Pawnee County in south central Kansas...
  Southeastern Gray County in southwestern Kansas...
  Edwards County in south central Kansas...
  Clark County in southwestern Kansas...

* Until 645 PM CST.

* At 555 PM CST, severe thunderstorms were located along a line
  extending from 6 miles west of Jetmore to 12 miles southeast of
  Meade, moving east at 45 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Severe thunderstorms will be near...
  Jetmore around 605 PM CST.

Other locations in the path of these severe thunderstorms include
Hanston, Gray, Ashland, Sitka, Rozel, Protection and Sanford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CST for south central
and southwestern Kansas.

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage with isolated tornadoes. Tornado warnings are
in effect for portions of this larger severe thunderstorm warning
area. SEEK SHELTER NOW inside a sturdy structure and stay away from windows!

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

A Tornado Watch remains in effect until 900 PM CST for south central
and southwestern Kansas.

&&

LAT...LON 3825 9917 3718 9906 3712 10031 3805 10018
TIME...MOT...LOC 2355Z 254DEG 39KT 3806 10001 3716 10018 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

UMSCHEID
2 follow-up statements
425 
WWUS53 KDDC 270019
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
619 PM CST Sun Feb 26 2023

KSC069-119-270028-
/O.CAN.KDDC.SV.W.0012.000000T0000Z-230227T0045Z/
Meade KS-Gray KS-
619 PM CST Sun Feb 26 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEADE AND
SOUTHEASTERN GRAY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for south central
and southwestern Kansas.

A Severe Thunderstorm Watch remains in effect until 800 PM CST for
south central and southwestern Kansas.

LAT...LON 3825 9917 3718 9906 3724 10005 3807 10003
TIME...MOT...LOC 0018Z 254DEG 39KT 3812 9974 3722 9992 

$$

KSC025-033-047-057-083-097-145-270045-
/O.CON.KDDC.SV.W.0012.000000T0000Z-230227T0045Z/
Ford KS-Kiowa KS-Hodgeman KS-Comanche KS-Pawnee KS-Edwards KS-
Clark KS-
619 PM CST Sun Feb 26 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR FORD...KIOWA...SOUTHEASTERN HODGEMAN...NORTHERN COMANCHE...
SOUTHWESTERN PAWNEE...EDWARDS AND NORTHERN CLARK COUNTIES...

At 618 PM CST, severe thunderstorms were located along a line
extending from near Hanston to 8 miles west of Ashland, moving east
at 45 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
  Gray, Hanston, Rozel, Sanford, Coldwater, Frizell and Lake 
  Coldwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CST for south central
and southwestern Kansas.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3825 9917 3718 9906 3724 10005 3807 10003
TIME...MOT...LOC 0018Z 254DEG 39KT 3812 9974 3722 9992 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

HOVORKA
464 
WWUS53 KDDC 270030
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
630 PM CST Sun Feb 26 2023

KSC025-033-270039-
/O.CAN.KDDC.SV.W.0012.000000T0000Z-230227T0045Z/
Comanche KS-Clark KS-
630 PM CST Sun Feb 26 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COMANCHE AND NORTHERN
CLARK COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for south central
Kansas.

A Severe Thunderstorm Watch remains in effect until 800 PM CST for
south central and southwestern Kansas.

LAT...LON 3750 9909 3749 9988 3796 9962 3815 9966
      3825 9917
TIME...MOT...LOC 0029Z 239DEG 59KT 3822 9945 3791 9949 3751 9975 

$$

KSC047-057-083-097-145-270045-
/O.CON.KDDC.SV.W.0012.000000T0000Z-230227T0045Z/
Ford KS-Kiowa KS-Hodgeman KS-Pawnee KS-Edwards KS-
630 PM CST Sun Feb 26 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR EASTERN FORD...NORTHERN KIOWA...SOUTHEASTERN HODGEMAN...
SOUTHWESTERN PAWNEE AND EDWARDS COUNTIES...

At 629 PM CST, severe thunderstorms were located along a line
extending from near Rozel to near Offerle to Kingsdown, moving
northeast at 70 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Gray, Kinsley, Bucklin, Greensburg, Haviland, Lewis, Mullinville,
Ford, Offerle, Garfield, Rozel, Fellsburg, Kingsdown, Sanford,
Frizell, Bellefont, Windhorst and Centerview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CST for south central
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3750 9909 3749 9988 3796 9962 3815 9966
      3825 9917
TIME...MOT...LOC 0029Z 239DEG 59KT 3822 9945 3791 9949 3751 9975 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:24 PM CST, 33 minutes earlier.

Area forecast discussion, Feb 26, 5:24 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
524 PM CST Sun Feb 26 2023

.UPDATE...
Issued at 524 PM CST Sun Feb 26 2023

Squall line with widespread damaging winds, blowing dust,
accumulating small hail in spots, and embedded brief tornadoes has
established across the central CWA. Along with WFO Goodland issued
a high wind warning along and west of US 283 to cover
nonconvective wind threats. Widespread reports of wind and 70 mph
have been received across western Kansas, even outside of
convective influences. These storms will impact the central CWA
including Dodge City though 7 pm. Damaging wind gusts to near 70
mph are expected.

UPDATE Issued at 350 PM CST Sun Feb 26 2023

Expected squall line is evolving about 2 rows of counties further
west than many models expected, probably because of a bit slower
ejection of the parent upper cyclone. Adjusted pops to reflect
further west coverage. Also included damaging wind/severe wording
area wide in line with newly issued severe thunderstorm and
tornado watches. With strong downdraft CAPE, gradually increasing
surface dewpoints, and intense wind shear, damaging winds are
likely from any updraft, particularly any linear segments, which
we are expecting over the next few hours. Damaging winds are
likely, and warnings for high winds can be expected.

&&

.SHORT TERM...(This afternoon through Monday evening)
Issued at 1237 PM CST Sun Feb 26 2023

Short term forecast remains largely on track compared to this time
yesterday, as a powerful upper level shortwave impulse now located
over the Desert Southwest, as per latest water vapor satellite
imagery, will be the driver of anomalously warm temperatures this
afternoon as well as severe convective storms this evening.

Strong theta-e advection is underway across the central and
southern plains as rapid lee cyclogenesis occurs in eastern CO
ahead of the upper wave. Skies have cleared across much of
southwest KS as of 18Z, which will support temperatures soaring
into the low to mid 70s, and perhaps higher, while regions closer
to central KS will only reach the mid/upper 60s under lingering
cloud cover. By late afternoon/early evening, short range
guidance/CAMs suggest a dryline will sharpen somewhere between
US-83 and US-283, and become the focus for thunderstorm
development during the 21-22Z time frame as significant DCVA
overspreads the boundary. Uncertainty remains regarding moisture
quality/degree of destabilization ahead of the dryline, however
reasonably high confidence exists in MLCAPE building into the
500-1000 J/Kg range by mid-afternoon. On the other hand, the
kinematics with this system are quite impressive. A 40-50 kt
southerly low level jet under 60-75 kt southwesterlies at 500-mb
will contribute to 55-75 kts of bulk shear, resulting in swift
storm organization.

Next question to unravel will be storm mode, and therefore primary
severe hazard associated with the convective activity. Given the
long, sufficiently curved hodographs immediately ahead of the
initiating boundary, initial storm mode will likely be supercells
capable of severe hail (1"+ in diameter) and damaging wind gusts.
However, considering a 0-6km shear vector/dryline intersection
angle of around 45 degrees, along with substantial forcing for
ascent, rapid upscale growth into a fast-moving squall line
appears likely. Once this occurs, primary severe hazard will
transition to damaging wind gusts, some of which could be
significant (65+ mph) given the strong low level jet and steep
low level lapse rates supporting DCAPE in the 1000-1200 J/Kg
range. Most favorable area for significant severe will reside
across the far southeast zones (Comanche and Barber counties)
where slightly higher MLCAPE will exist, but severe wind gusts can
be expected east and south of a Liberal-Garden City-Hays line.
Severe squall line will move quickly across our area, exiting our
eastern zones into central KS before 11 PM CST.

Once the convection clears our area, the next forecast concern
becomes the gradient wind overnight behind the surging cold front
on the backside of the deepening surface trough. Nighttime should
save southwest KS from any high wind headlines as west-northwest
winds are only expected to be sustained in the 25-35 mph range
with gusts of 45-50 mph, but cannot be ruled out as pressure
perturbations will likely exist across our area within the squall
line's cold outflow. With time, winds will gradually diminish from
southwest to northeast through Monday morning and afternoon,
dropping into the 10-15 mph range by the end of the short term
period. Despite the strength of the winds, poor CAA will keep
temperatures above average Monday afternoon, with highs in the low
to upper 60s under clear skies.

.LONG TERM...(Tuesday through Sunday)
Issued at 158 PM CST Sun Feb 26 2023

Medium range guidance agrees broad west-southwesterly flow will
overspread the central and southern plains at the beginning of the
long term period, with a couple weak perturbations west of the
Rockies emanating through the flow. These features will induce
lee cyclogenesis across eastern WY/CO, resulting in another day of
strong downsloping surface winds supporting above average
temperatures with highs in the mid 60s to low 70s Tuesday
afternoon. These warm temperatures will be short lived as the
aforementioned weak impulses push a cold front through southwest
KS Tuesday night, dropping afternoon highs into the low to upper
50s Wednesday.

Wednesday night into Thursday morning, GEFS/EPS ensembles agree
the next strong upper level trough will be making its way into the
Desert Southwest. Easterly upslope flow will trend northerly
during the day Thursday as a surface trough deepens over the
southern plains. Given mostly cloudy skies and CAA, temperatures
will struggle into the 30s for most locations, the only exception
being the far southeast zones where temperatures could break into
the 40s. Confidence is increasing precipitation will also
accompany this system, as now nearly all of the GEFS and EPS
members, along with their deterministic counterparts, show
widespread precipitation through much of the day. The bulk of this
precipitation will likely fall as snow, as 850-mb temperatures
drop well below 0 Celsius within the zone of enhanced ascent.
Snow amounts will likely not be much, maybe 1-2", but anything
helps at this point in the drought.

Weak surface high pressure will build into the central plains
behind the upper level wave Friday, resulting in an uptick in
temperatures into the mid 40s/low 50s, but another upper level
shortwave trough will dig southeast on the heels of the Thursday
wave, giving our area another shot of cold air Friday night and
keeping temperatures mostly static for Saturday. At the end of the
period, southerly winds will return to the central plains between
surface high pressure over Dixie Alley and another lee cyclone
developing in eastern CO. As a result, temperatures will spike
back into the 60s Sunday afternoon.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 445 PM CST Sun Feb 26 2023

Radar and satellite imagery at 2230z Sun depicted numerous
thunderstorms from near GCK to near LBL. These cellular
thunderstorms will congeal into a linear complex, impacting the
airports with strong outflow winds of 50-70 mph. Convective TEMPO
groups were maintained for the next few hours. Although storms
initiated a bit further west than anticipated, they are still
expected to accelerate east of all airports by 03z Mon.
Immediately behind the squall line winds will quickly switch
to NWly and remain very strong. Increased winds in the this TAF
issuance about all guidance. South winds ahead of the storms, and
NW winds behind the storms, may both gust to near 50 kts. Intense
NWly low level wind shear is expected at all airports, and kept
this mention in all TAFs. A rapid return to VFR/SKC is expected
Monday morning, with rapidly diminishing NW winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  39  67  30  65 / 100   0   0   0
GCK  34  64  27  61 /  80   0   0   0
EHA  33  65  29  63 /  10   0   0   0
LBL  33  66  25  65 /  40   0   0   0
HYS  40  63  28  62 / 100   0   0   0
P28  43  68  34  66 / 100   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 10 PM CST /9 PM MST/ this evening for
KSZ030-043>045-061>064-074>078-084>088.

&&

UPDATE...Turner
SHORT TERM...Springer
LONG TERM...Springer
AVIATION...Turner
Hazardous weather outlook, Feb 26, 3:22 AM CST, 14 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
322 AM CST Sun Feb 26 2023

KSZ030-031-043>046-061>066-074>081-084>090-270930-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
322 AM CST Sun Feb 26 2023 /222 AM MST Sun Feb 26 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are expected ahead of an advancing
dryline late This Afternoon through This Evening. The main threat
will be large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Elevated to near critical fire weather conditions are possible
Monday and Tuesday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Feb 26, 4:49 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
449 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ULYSSES                 37.58N 101.36W
02/26/2023  E1.00 INCH       GRANT              KS   PUBLIC

            REPORT RECEIVED THROUGH SOCIAL MEDIA WITH
            PHOTOS.

&&

RB
Local storm report, Feb 26, 4:51 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
451 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             ULYSSES                 37.58N 101.36W
02/26/2023  E1.00 INCH       GRANT              KS   PUBLIC

            CORRECTS TIME OF PREVIOUS HAIL REPORT FROM
            ULYSSES. REPORT RECEIVED THROUGH SOCIAL
            MEDIA WITH PHOTOS.

&&

RB
Local storm report, Feb 26, 5:05 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
505 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             3 NNW PLYMELL           37.85N 100.90W
02/26/2023  E1.50 INCH       FINNEY             KS   PUBLIC

&&

JDF
Local storm report, Feb 26, 5:37 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
537 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     1 NNE SUBLETTE          37.50N 100.83W
02/26/2023  M81 MPH          HASKELL            KS   AWOS

            AWOS STATION K19S 1 NE SUBLETTE.

&&

AS
Local storm report, Feb 26, 5:38 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
538 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     4 NE HAYNE              37.15N 100.75W
02/26/2023  M78 MPH          SEWARD             KS   MESONET

            MESONET STATION UR350 4.4 NE HAYNE (UPR).

&&

AS
Local storm report, Feb 26, 5:47 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
547 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     4 NNW THE HAGGARD ELEVA 37.69N 100.35W
02/26/2023  M65 MPH          GRAY               KS   MESONET

            MESONET STATION FW8871 CIMARRON.

&&

AS

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:50 PM CSTSpecial Weather StatementDDCMorton, Stanton40 min
Feb 26, 3:25 PM CSTSpecial Weather StatementDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens50 min
Feb 26, 3:45 PM CSTSevere Thunderstorm Warning Destructive damage threatDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens45 min
Feb 26, 4:01 PM CSTSevere Thunderstorm Warning Considerable damage threatDDCHamilton, Stanton25 min
Feb 26, 4:10 PM CSTSevere Thunderstorm Warning Considerable damage threatDDCGrant, Haskell, Morton, Stanton, Stevens50 min
Feb 26, 4:17 PM CSTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Grant, Haskell, Kearny43 min
Feb 26, 4:32 PM CSTSevere Thunderstorm Warning Destructive damage threatDDCFinney, Haskell, Kearny, Lane, Scott43 min
Feb 26, 4:33 PM CSTSevere Thunderstorm Warning Considerable damage threatDDCSeward, Stevens42 min
Feb 26, 4:35 PM CSTSpecial Weather StatementDDCScott25 min
Feb 26, 4:48 PM CSTSevere Thunderstorm Warning Considerable damage threatDDCGray, Haskell27 min
Feb 26, 5:02 PM CSTHigh Wind WarningDDCClark, Finney, Ford, Grant, Gray, Hamilton and 12 more2 hr
Feb 26, 5:05 PM CSTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Gray, Hodgeman, Lane, Ness, Scott40 min
Feb 26, 5:08 PM CSTSevere Thunderstorm Warning Considerable damage threatDDCClark, Ford, Gray, Hodgeman, Meade52 min
Feb 26, 5:13 PM CSTTornado WarningDDCFinney, Gray17 min
Feb 26, 5:18 PM CSTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Gray, Haskell, Meade, Seward12 min
Feb 26, 5:26 PM CSTTornado Warning Tornado observedDDCFinney, Hodgeman, Lane, Ness19 min
Feb 26, 5:32 PM CSTTornado WarningDDCFord, Gray13 min
Feb 26, 5:35 PM CSTTornado WarningDDCMeade10 min
Feb 26, 5:41 PM CSTSevere Thunderstorm Warning Considerable damage threatDDCEllis, Hodgeman, Ness, Pawnee, Rush, Trego49 min
Feb 26, 5:44 PM CSTTornado WarningDDCFord, Gray, Hodgeman16 min
Feb 26, 5:50 PM CSTTornado WarningDDCHodgeman10 min
Feb 26, 5:51 PM CSTTornado WarningDDCHodgeman9 min
Feb 26, 5:52 PM CSTTornado WarningDDCClark, Meade23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.